MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 32MM +8 V40 TAPER VIT HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 32MM +8 V40 TAPER VIT HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6260-5-332
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 06/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
It was reported that the patient's right hip was revised due to the trunnion breaking off from the stem (reported as 'right at the beginning of the trunnion) inside the head.The head, stem, and liner were revised.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving a metal head was reported.The event was confirmed via clinician review.Method & results -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned -medical records received and evaluation: a review of medical records by a clinical consultant indicated "the ap pelvis x-ray shows a pressfit right tha where the head has dissociated from the trunnion.The trunnion itself is deformed with significant material loss superiorly and rounding off of the trunnion.In addition, there is a fracture of the inferior portion of the trunnion.Fracture of the trunnion with trunnion deformation and head dissociation is confirmed.The root cause of this issue cannot be established by the limited documentation provided.Should additional information become available i would be happy to further this assessment.-product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusion: it was reported the patient was revised due to stem fracture and head disassociation.A review of medical records by a clinical consultant indicated "the ap pelvis x-ray shows a pressfit right tha where the head has dissociated from the trunnion.The trunnion itself is deformed with significant material loss superiorly and rounding off of the trunnion.In addition, there is a fracture of the inferior portion of the trunnion.Fracture of the trunnion with trunnion deformation and head dissociation is confirmed.The root cause of this issue cannot be established by the limited documentation provided.Should additional information become available i would be happy to further this assessment.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
32MM +8 V40 TAPER VIT HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick, NJ NA
EI   NA
2018315000
MDR Report Key14826932
Report Number0002249697-2022-00924
Device Sequence Number4844864
Product Code JDI
UDI-Device Identifier07613327012934
UDI-Public07613327012934
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2013
Device Model Number6260-5-332
Device Catalogue Number6260-5-332
Device Lot Number26154401
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2022
Supplement Date Received by Manufacturer08/30/2022
Initial Report FDA Received Date06/27/2022
Supplement Report FDA Received Date09/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/19/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale